Alert archive / Virginia / Flash Flood Warnings in 1995
Flash Flood Warning 32, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 23, 1995, 5:06 AM EDT for Campbell County, Virginia. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 23, 1995, 5:06 AM EDT (09:06 UTC)
- Expired
- Jun 23, 1995, 9:15 AM EDT
- In force
- 4 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Campbell County, VA
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 9.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1254 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRNK 230909 FFWRNK VAC031-231315- BULLETIN - EBS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 506 AM EDT FRI JUN 23 1995 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL 915 AM EDT FOR THE FOLLOWING COUNTY... IN SOUTH CENTRAL VIRGINIA ...CAMPBELL COUNTY AT 506 PM DOPPLER WEATHER RADAR IN BLACKSBURG CONTINUED TO SHOW AN AREA OF HEAVY RAIN OVER THE WESTERN PORTION OF CAMPBELL COUNTY. RADAR RAINFALL ESTIMATES INDICATED ANOTHER 1.5 INCHES OF RAIN FELL BETWEEN 2 AND 5 AM IN THE SOUTHWEST PART OF THE COUNTY AROUND ALTAVISTA. COUNTY POLICE REPORTED WATER LEVELS REMAIN VERY HIGH IN WESTERN CAMPBELL COUNTY WITH NUMEROUS ROADS STILL UNDER WATER AND MANY STREAMS OUT OF THEIR BANKS. THESE HIGH WATER LEVELS WILL LIKELY CONTINUE INTO MID-MORNING. ANYONE TRAVELING IN CAMPBELL COUNTY THIS MORNING SHOULD USE EXTREME CAUTION. MOST DEATHS IN FLOODING OCCUR IN AUTOMOBILES. DO NOT A~TTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 8:58 PM EDT, 8 hours 8 minutes earlier.
Area forecast discussion, Jun 22, 8:58 PM EDT, 8 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 855 PM EDT THU JUN 22 1995 RECOMMENDATIONS... NONE... DISCUSSION... NOT MUCH TIME TO LOOK AT ANYTHING WITH FFW S...KFCX AT 0040Z INDCT SHWRS AND TSTMS PERSIST ACRS CNTRL PORTIONS OF CWA. FFG IS LOW IN MANY AREAS. SHWRS AND TSTMS SHD DIMINISH TNGT THEN FIRE UP AGAIN TOM ALITTLE FURTHER NORTH. EXPT CLDY SKIES WITH SHWRS/TSTMS AND AREAS OF FOG TNGT AND TOM. LOCALLY HEAVY RAIN POS. LOWS IN 60S. MAXS MAINLY LOWER AND MID 80S. KK
In the hours before
Local storm report, Jun 23, 2:58 AM EDT, 2 hours 8 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
245 AM EDT FRI JUN 23 1995
DATE/TIME COUNTY/CITY EVENT
0007 AM ALTA VISTA NUMEROUS ROADS CLOSED IN THE
AREA. EVACUATIONS ONGOING.
0041 AM GLASGLOW HIGH WATER ON RT 602. EVACUATIONS
IN GLASGLOW, 10W CREEKS OUT OF
BANKS.
22/1021 PM CAMPBELL COUNTY TIMBERLAKE DAM BROKE, FLOODING
TIMBERLAKE AREA RT 460
ONE FATALITY AS A RESULT.
0128 AM BEDFORD 1 LANE WEST BOUND CLOSED
2 LANES EAST BOUND CLOSED
ALTA VISTA PERSON STRANDED IN VEHICLE, WAS
RESCUED.
0213 AM LYNCHBURG PERSON RESCUED FROM HIGH WATER
ON MC CONVILLE ROAD
0100 AM ALTA VISTA POLICE DEPARTMENT REPORTS...
EVACUATION ON RIVERVIEW DRIVE
ALL CITY STREETS BLOCKED, NO
ENTRY IN CITY, PITTSYLVANIA AVE.
UNDER WATER. 7TH STREET AT
PITTSYLVANIA TO GRITT ROAD UNDER
WATER. RT 693 AND 696 HAS A
BOAT CREW...SEVERAL STRANDED CARS
PMCLocal storm report, Jun 23, 3:26 AM EDT, 1 hour 40 minutes before
LOCAL STORM REPORT...COR
NATIONAL WEATHER SERVICE BLACKSBURG VA
245 AM EDT FRI JUN 23 1995
DATE/TIME COUNTY/CITY EVENT
0007 AM PITTSYLVANIA CO. NUMEROUS ROADS CLOSED IN THE
/ALTA VISTA AREA. EVACUATIONS ONGOING.
0041 AM ROCKBRIDGE CO./ HIGH WATER ON RT 602. EVACUATIONS
GLASGOW IN GLASGOW, 10W CREEKS OUT OF
BANKS.
22/1021 PM CAMPBELL COUNTY TIMBERLAKE DAM BROKE, FLOODING
TIMBERLAKE AREA RT 460
ONE FATALITY AS A RESULT.
0128 AM BEDFORD COUNTY/ 1 LANE WEST BOUND CLOSED
CITY 2 LANES EAST BOUND CLOSED
PITTSYLVANIA CO. PERSON STRANDED IN VEHICLE, WAS
/ALTA VISTA RESCUED.
0213 AM CAMPBELL COUNTY PERSON RESCUED FROM HIGH
/LYNCHBURG WATER
ON MC CONVILLE ROAD
0100 AM PITTSYLVANIA CO. POLICE DEPARTMENT REPORTS...
/ALTA VISTA EVACUATION ON RIVERVIEW DRIVE
ALL CITY STREETS BLOCKED, NO
ENTRY IN CITY, PITTSYLVANIA AVE.
UNDER WATER. 7TH STREET AT
4 PITTSYLVANIA TO GRITT ROAD UNDER
WATER. RT 693 AND 696 HAS A
BOAT CREW...SEVERAL STRANDED CARS
PMCLocal storm report, Jun 23, 4:10 AM EDT, 56 minutes before
LOCAL STORM REPORT...COR
NATIONAL WEATHER SERVICE BLACKSBURG VA
245 AM EDT FRI JUN 23 1995
DATE/TIME COUNTY/CITY EVENT
0007 AM CAMPBELL CO. NUMEROUS ROADS CLOSED IN THE
/ALTA VISTA AREA. EVACUATIONS ONGOING.
0041 AM ROCKBRIDGE CO./ HIGH WATER ON RT 602. EVACUATIONS
GLASGOW IN GLASGOW, 10W CREEKS OUT OF
BANKS.
22/1021 PM CAMPBELL COUNTY TIMBERLAKE DAM BROKE, FLOODING
TIMBERLAKE AREA RT 460
ONE FATALITY AS A RESULT.
0128 AM BEDFORD COUNTY/ 1 LANE WEST BOUND CLOSED
CITY 2 LANES EAST BOUND CLOSED
CAMPBELL CO. PERSON STRANDED IN VEHICLE, WAS
/ALTA VISTA RESCUED.
0213 AM CAMPBELL COUNTY PERSON RESCUED FROM HIGH
/LYNCHBURG WATER
ON MC CONVILLE ROAD
0100 AM CAMPBELL CO. POLICE DEPARTMENT REPORTS...
/ALTA VISTA EVACUATION ON RIVERVIEW DRIVE
ALL CITY STREETS BLOCKED, NO
ENTRY IN CITY, PITTSYLVANIA AVE.
UNDER WATER. 7TH STREET AT
PITTSYLVANIA TO GRITT ROAD UNDER
WATER. RT 693 AND 696 HAS A
BOAT CREW...SEVERAL STRANDED CARS
PMCLocal storm report, Jun 23, 4:25 AM EDT, 41 minutes before
LOCAL STORM REPORT...COR
NATIONAL WEATHER SERVICE BLACKSBURG VA
245 AM EDT FRI JUN 23 1995
DATE/TIME COUNTY/CITY EVENT
0007 AM CAMPBELL CO. NUMEROUS ROADS CLOSED IN THE
/ALTA VISTA AREA. EVACUATIONS ONGOING.
0041 AM ROCKBRIDGE CO./ HIGH WATER ON RT 602. EVACUATIONS
GLASGOW IN GLASGOW, 10W CREEKS OUT OF
BANKS.
22/1021 PM CAMPBELL COUNTY TIMBERLAKE DAM BROKE, FLOODING
TIMBERLAKE AREA RT 460
ONE FATALITY AS A RESULT.
0128 AM BEDFORD COUNTY/ ON 460, 1 LANE WEST BOUND CLOSED
CITY ...2 LANES EAST BOUND CLOSED
CAMPBELL CO. PERSON STRANDED IN VEHICLE, WAS
/ALTA VISTA RESCUED.
0213 AM CAMPBELL COUNTY PERSON RESCUED FROM HIGH
/LYNCHBURG WATER
ON MC CONVILLE ROAD
0100 AM CAMPBELL CO. POLICE DEPARTMENT REPORTS...
/ALTA VISTA EVACUATION ON RIVERVIEW DRIVE
ALL CITY STREETS BLOCKED, NO
ENTRY IN CITY, PITTSYLVANIA AVE.
UNDER WATER. 7TH STREET AT
PITTSYLVANIA TO GRITT ROAD UNDER
WATER. RT 693 AND 696 HAS A
BOAT CREW...SEVERAL STRANDED CARS
PMCLocal storm report, Jun 23, 5:02 AM EDT, 4 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
500 AM EDT FRI JUN 23 1995
DATE/TIME COUNTY/CITY EVENT
130 AM PITTSYLVANIA COUNTY DUE TO HIGH WATER,
ROAD CLOSURES...RT 668
RT 755, COUNTRY CLUB RD.
REPORTED BY THE CITY OF
HURT POLICE DISPATCHThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:37 PM EDT | Flash Flood Warning | RNK | Amherst, Bedford | 3 hr |
| Jun 22, 9:14 PM EDT | Flash Flood Warning | RNK | Rockbridge | 3 hr |
| Jun 22, 9:20 PM EDT | Flash Flood Warning | RNK | Campbell | 3 hr |
| Jun 22, 10:15 PM EDT | Flash Flood Warning | RNK | Rockbridge | 2 hr |
| Jun 22, 11:40 PM EDT | Flash Flood Warning | RNK | Bedford | 3 hr |
| Jun 23, 12:05 AM EDT | Flash Flood Warning | RNK | Campbell | 3 hr |
| Jun 23, 12:09 AM EDT | Flash Flood Warning | RNK | Rockbridge | 3 hr |
| Jun 23, 12:56 AM EDT | Flash Flood Warning | RNK | Pittsylvania | 2 hr |
| Jun 23, 2:55 AM EDT | Flash Flood Warning | RNK | Campbell | 2 hr |
Nearby
Flash Flood Warnings in Virginia, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.